MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035475200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the device was returned partially within non-stryker phenom 17 microcatheter.The coil delivery wire was seen to be kinked/bent.The main coil was seen to be stretched.The main coil suture was seen to be damaged.The main coil was seen to be tangled.The main coil was seen to be broken fractured.The coil delivery wire was seen to be broken fractured.During functional inspection, the device was soaked in warm water, and the main coil was retrieved from phenom 17 with difficulty due to entanglement.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that during repositioning of the first coil, the coil got tangled and could not be pulled back into the phenom 17 microcatheter.The coil was then removed together with the microcatheter.No issues were reported during introduction of the coil.The subject coil was returned together with the phenom 17 microcatheter, and extensive damage was noted to the coil.The coil was stretched and broken which can be indicative of excessive force during advancement/retraction.An assignable cause of procedural factors will be assigned to the as reported/ as analyzed 'main coil tangled' and to the as analyzed main coil stretched, main coil suture damage, main coil broken/fractured during use, coil jammed, and coil delivery wire broken/fractured during use.The issue is associated with a product that meets stryker design and manufacture specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of handling damage will be assigned to the as analyzed 'coil delivery wire kinked/bent' as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
The subject coil was returned for analysis and the device investigation revealed that main coil and coil delivery wire of subject device was broken/fractured during use.There were no clinical consequences to the patient reported as a result of this event.

Brand Name
TARGET 360 SOFT 5MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20472814
Report Number3008881809-2024-00482
Device Sequence Number7630211
Product Code HCG
UDI-Device Identifier04546540676511
UDI-Public04546540676511
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2025
Device Catalogue NumberM0035475200
Device Lot Number23953244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2024
Initial Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM17 MICROCATHETER (NON-STRYKER).
Patient Age75 YR
Patient SexFemale